Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 125, NWS Nashville, TN

June 13, 2002Overton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2002, 2:24 PM CDT for Overton County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2002, 2:24 PM CDT (19:24 UTC)
Expired
Jun 13, 2002, 3:00 PM CDT
In force
36 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Overton County, TN

The radar

The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131924
SVRBNA
TNC133-132000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OVERTON COUNTY IN TENNESSEE

* UNTIL 300 PM CDT

* AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF LIVINGSTON...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LIVINGSTON AROUND 230 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:05 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 13, 10:05 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CDT THU JUN 13 2002

CONVECTION ASSOCIATED WITH SHORT WAVE FEATURE CONTINUED TO MOVE EAST
ACROSS THE MID STATE. STILL EXPECT MOST OF THIS TO DIMINISH OR MOVE
EAST BY MIDDAY...FOLLOWED BY PARTLY CLOUDY SKIES. MODELS SHOW
CONVERGENCE THIS AFTERNOON AND EVENING AS SURFACE TROUGH
APPROACHES...SO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN.
ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE...PERHAPS
DOWNBURST WINDS OR HAIL LATE THIS AFTERNOON.

NEW NGM AND ETA MODEL DATA SUPPORTING FASTER SOLUTION AS SEEN ON
EARLIER AVN RUN. LOOKS LIKE FRIDAY WILL TURN OUT TO BE MORE DRY
THAN PREVIOUS FORECAST INDICATES.

.BNA...NONE.
SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:09 PM CDTSevere Thunderstorm WarningOHXGiles21 min
Jun 13, 3:28 PM CDTSevere Thunderstorm WarningOHXLincoln47 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningOHXFranklin, Moore25 min
Jun 13, 4:29 PM CDTSevere Thunderstorm WarningOHXFranklin46 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.